Alert archive / Missouri / Flash Flood Warnings in 2019
Flash Flood Warning 55, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 4, 2019, 4:57 PM CDT for Howell County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2019, 4:57 PM CDT (21:57 UTC)
- Expired
- Jun 4, 2019, 9:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Howell County, MO
The radar
The Springfield radar (KSGF), 158 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 273 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 221 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
512
WGUS53 KSGF 042157
FFWSGF
MOC091-050200-
/O.NEW.KSGF.FF.W.0055.190604T2157Z-190605T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
457 PM CDT Tue Jun 4 2019
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Southeastern Howell County in south central Missouri...
* Until 900 PM CDT.
* At 456 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Creeks, streams, and low water crossings will be especially
susceptible to the dangers of flash flooding.
Locations in the warning include...
South Fork... Lanton...
Moody...
This warning includes but is not limited to the following low water
crossings...
Highway 142 at The Spring River west of Lanton...
Highway 142 at The Bennetts River west of Moody...
Highway 142 at Myatt Creek 4 miles east of Lanton...
and Route JJ at The Spring River just south of Highway 160.
Additional rainfall amounts of up to an inch are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3664 9170 3650 9170 3650 9206 3667 9193
3665 9179
$$
Terry1 follow-up statement
002
WGUS73 KSGF 042334
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
634 PM CDT Tue Jun 4 2019
MOC091-050200-
/O.CON.KSGF.FF.W.0055.000000T0000Z-190605T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Howell MO-
634 PM CDT Tue Jun 4 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTHEASTERN HOWELL COUNTY...
At 633 PM CDT, Doppler radar indicated that additional thunderstorms
producing heavy rain were approaching the warned area. Up to two
inches of rain have already fallen.
Creeks, streams, and low water crossings will be especially
susceptible to the dangers of flash flooding.
Locations in the warning include...
South Fork... Lanton...
Moody...
This warning includes but is not limited to the following low water
crossings...
Highway 142 at The Spring River west of Lanton...
Highway 142 at The Bennetts River west of Moody...
Highway 142 at Myatt Creek 4 miles east of Lanton...
and Route JJ at The Spring River just south of Highway 160.
Additional rainfall amounts of one to two inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3664 9170 3650 9170 3650 9206 3667 9193
3665 9179
$$
TerryWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 2:15 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jun 4, 2:15 PM CDT, 2 hours 42 minutes before
Area Forecast Discussion National Weather Service Springfield MO 215 PM CDT Tue Jun 4 2019 .SHORT TERM...(This afternoon through Wednesday) Issued at 154 PM CDT Tue Jun 4 2019 A weak upper level disturbance is currently tracking east into the area early this afternoon. Instability has increased with the heat of the day. The cap that was in place is starting to weaken and we should start seeing scattered storms develop for the mid and late afternoon hours, mainly east of Highway 65. The storms should be scattered in nature and not all locations will be effected. Deep layer shear will not be overly strong, with effective bulk shear values around 20 to 25kts. Vertical theta-e differences are not overly strong, but will be a little stronger across central MO where the deep layer shear will also be strongest. Given this a few strong to severe storms will be possible this afternoon and evening mainly north of Hwy 60 and east of Hwy 65. The risk will be hail up to quarter size and damaging wind gusts up to 60mph. These storms will have high rainfall rates but given the scattered nature and this activity being fairly progressive wide spread flooding is not expected. Some locally heavy rainfall will be possible under the strongest storms. Highs today will increase into the middle 80s this afternoon. Low level moisture has also increased across the area which will allow heat index values to warm into the upper 80s to lower 90s this afternoon. Highs will warm into the middle to upper 80s on Wednesday with heat index values in the low to middle 90s. There will be the potential for additional scattered storms on Wednesday. Instability will be stronger on Wednesday than today, but mid level moisture will be drier through much of the afternoon hours. This should limit storm strength but as we getting into late afternoon and the evening hours, the mid level moisture should begin to increase which may help lead to a strong to severe risk. The main risk will be damaging winds risk as deep layer shear will be weaker than today limiting the hail risk. Locally heavy rain will once again occur as heavy down pours occur with any storm. .LONG TERM...(Wednesday night through Monday) Issued at 154 PM CDT Tue Jun 4 2019 An upper level low will track into and across the southern Plains Thursday and Friday then into and through the area this weekend. The low will bring periods of showers and storms to the area at times from Thursday into the weekend. Medium range models are coming in better agreement setting up the wider spread heavy rain axis south of the area through Friday. Pwats will be high so efficient/heavy rainfall will occur with any storms and there will be the potential for flooding late this week, mainly across southern Missouri. Rainfall amounts should decrease to the north across the area, but locally heavy rainfall will still be possible as any storm/shower will be proficient rainfall producers given the moisture in place. Not expecting widespread severe storms, but there is the potential for a few strong storms as the system moves into and through the region Thursday and Friday. Surface high pressure and a dry period is then expected early next week behind the system. Highs in the upper 70s to the lower 80s are expected each afternoon from Thursday through the weekend with lows in the lower to middle 60s each night. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1124 AM CDT Tue Jun 4 2019 An upper level disturbance will track across the region this afternoon and evening. Scattered storms are expected to develop, but not all locations will be effect given the scattered nature. Brief heavy rainfall and lower flight conditions will occur with any storm. Some strong storms will be possible, especially across central MO. Winds will be out of the south to southwest through the TAF period. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Wise LONG TERM...Wise AVIATION...Wise
Hazardous weather outlook, Jun 4, 3:03 PM CDT, 1 hour 54 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 303 PM CDT Tue Jun 4 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-052015- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 303 PM CDT Tue Jun 4 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Elevated hail risk. Elevated thunderstorm wind damage risk. Limited flooding risk. Elevated lightning risk. Limited excessive heat risk. Limited non thunderstorm wind risk. DISCUSSION... Scattered thunderstorms are expected to develop this afternoon into this evening. A few of the strongest storms will be capable of hail up to the size of quarters and damaging wind gusts to 60 mph mostly east of Highway 65. Cloud to ground lightning and heavy downpours will also occur with any storm. A limited flooding risk exists but it will be localized in nature. In addition, heat index index values will reach into the lower 90s across southeast Kansas and western Missouri this afternoon into early this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Heat index values will warm into the lower to middle 90s on Wednesday. Scattered storms will be possible again Wednesday afternoon and evening. A few strong to severe storms and locally heavy rainfall will be possible again. Damaging wind gusts to 60 mph and hail to the size of quarters will be the main risk mainly late Wednesday afternoon and evening. An upper level low will track towards and then through the area late this week into the weekend. Periodic thunderstorms are expected across the outlook area late this week into the weekend. Some chances for strong to severe thunderstorms will be possible. While it is too early to tell precisely where thunderstorms will track, a renewed risk for flooding may materialize over parts of the outlook area. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed in the next three hours for areas mostly east of Highway 65 in central and southern Missouri. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf DSA
In the hours before
Local storm report, Jun 4, 3:02 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
302 PM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL CAULFIELD 36.62N 92.10W
06/04/2019 E1.00 INCH HOWELL MO PUBLIC
PUBLIC REPORT OF HAIL UP TO THE SIZE OF
QUARTERS IN CAULFIELD.
&&
KPLocal storm report, Jun 4, 3:40 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
340 PM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG MONETT 36.92N 93.92W
06/04/2019 BARRY MO EMERGENCY MNGR
REPORT OF A FEW TREES BLOWN DOWN. IN
ADDITION, A WEATHER SPOTTER REPORTED PEA SEA
HAIL AND ESTIMATED 50 MILES PER HOUR WINDS.
&&
KPSpecial weather statement, Jun 4, 3:41 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Springfield MO
341 PM CDT Tue Jun 4 2019
MOZ090-094-095-042130-
Greene MO-Lawrence MO-Christian MO-
341 PM CDT Tue Jun 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHRISTIAN...
SOUTHEASTERN LAWRENCE AND SOUTHWESTERN GREENE COUNTIES UNTIL 430 PM
CDT...
At 340 PM CDT, the public reported a strong thunderstorm over Verona,
or near Aurora, moving northeast at 30 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Springfield... Republic...
Monett... Aurora...
Battlefield... Mount Vernon...
Marionville... Ash Grove...
Billings... Verona...
Brookline... Halltown...
Freistatt... Hoberg...
Chesapeake... Bois D'arc...
This includes Interstate 44 between mile markers 45 and 70.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3693 9391 3698 9397 3734 9355 3714 9331
3699 9355 3700 9361 3697 9361 3692 9369
TIME...MOT...LOC 2040Z 226DEG 26KT 3698 9382
RothsteinLocal storm report, Jun 4, 4:12 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
412 PM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM TSTM WND GST 5 SSE WILLARD 37.23N 93.40W
06/04/2019 M62 MPH GREENE MO ASOS
MEASURED 62 MPH WIND GUST AT THE SPRINGFIELD
ASOS.
&&
KPLocal storm report, Jun 4, 4:29 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
429 PM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM FLASH FLOOD BAKERSFIELD 36.52N 92.14W
06/04/2019 OZARK MO FIRE DEPT/RESCUE
REPORTS OF SEVERAL ROADS IN BAKERSFIELD
FLOODED DUE TO HIGH RISING WATER ALONG
BENNETTS BAYOU.
&&
KPLocal storm report, Jun 4, 4:52 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
452 PM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM FLASH FLOOD DIXON 37.99N 92.10W
06/04/2019 PULASKI MO FIRE DEPT/RESCUE
REPORT OF NEARLY A FOOT OF WATER OVER
SEVERAL ROADS IN DIXON. THEY HAVE MEASURED
1.46 INCHES OF RAINFALL AT THE DIXON FIRE
STATION SO FAR.
&&
KPThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 2:53 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 52 min |
| Jun 4, 3:23 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Laclede, Miller, Pulaski | 52 min |
| Jun 4, 3:41 PM CDT | Special Weather Statement | SGF | Lawrence | 49 min |
| Jun 4, 3:57 PM CDT | Flash Flood Warning | SGF | Howell, Ozark | 4 hr |
| Jun 4, 3:58 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps, Pulaski | 47 min |
| Jun 4, 4:03 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene, Lawrence | 42 min |
| Jun 4, 4:24 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 36 min |
| Jun 4, 4:31 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Polk, Webster | 31 min |
| Jun 4, 4:35 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Texas | 55 min |
| Jun 4, 4:46 PM CDT | Flash Flood Warning | SGF | Camden, Miller, Pulaski | 83 min |
| Jun 4, 4:59 PM CDT | Flash Flood Warning | SGF | Christian, Greene | 71 min |
| Jun 4, 5:18 PM CDT | Special Weather Statement | SGF | Christian | 27 min |
| Jun 4, 5:22 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon, Texas | 38 min |
| Jun 4, 5:26 PM CDT | Special Weather Statement | SGF | Douglas | 49 min |
| Jun 4, 5:28 PM CDT | Special Weather Statement | SGF | Taney | 32 min |
| Jun 4, 5:32 PM CDT | Special Weather Statement | SGF | Wright | 43 min |
| Jun 4, 5:37 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 23 min |
| Jun 4, 5:56 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark, Taney | 18 min |
| Jun 4, 6:01 PM CDT | Flash Flood Warning | SGF | Dent, Laclede, Phelps, Pulaski | 3 hr |
| Jun 4, 6:02 PM CDT | Special Weather Statement | SGF | Dent | 28 min |
| Jun 4, 6:28 PM CDT | Flash Flood Warning | SGF | Douglas, Laclede, Ozark, Taney, Texas, Webster and 1 more | 3 hr |
| Jun 4, 6:34 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 18 min |
Nearby
Flash Flood Warnings in Missouri, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.